Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Equal sums of four seventh powers


Author: Randy L. Ekl
Journal: Math. Comp. 65 (1996), 1755-1756
MSC (1991): Primary 11D41, 11Y50; Secondary 11P05
DOI: https://doi.org/10.1090/S0025-5718-96-00768-5
MathSciNet review: 1361807
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the method used to find the smallest, nontrivial, positive integer solution of $a_1^7+a_2^7+a_3^7+a_4^7=b_1^7+b_2^7+b_3^7+b_4^7$ is discussed. The solution is

\begin{equation*}149^7+123^7+14^7+10^7= 146^7+129^7+90^7+15^7.\end{equation*}

Factors enabling this discovery are advances in computing power, available workstation memory, and the appropriate choice of optimized algorithms.


References [Enhancements On Off] (What's this?)

  • [1] Richard K. Guy, Unsolved Problems in Number Theory, Second Edition, Springer-Verlag, New York, 1994. CMP 95:02
  • [2] Ellis Horowitz and Sartaj Sahni, Fundamentals of Data Structures, Computer Science Press, Inc., Potomac, MD, 1976. MR 54:6540
  • [3] G. H. Hardy and E. M. Wright, Introduction to the Theory of Numbers, 5th edition, Oxford University Press, New York, 1980. MR 81i:10002
  • [4] L. J. Lander, T. R. Parkin and J. L. Selfridge, A Survey of Equal Sums of Like Powers, Mathematics of Computation 21 (1967), 446--459. MR 36:5060

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11D41, 11Y50, 11P05

Retrieve articles in all journals with MSC (1991): 11D41, 11Y50, 11P05


Additional Information

Randy L. Ekl
Affiliation: 930 Lancaster Lane, Lake Zurich, Illinois 60047
Email: randye@comm.mot.com

DOI: https://doi.org/10.1090/S0025-5718-96-00768-5
Keywords: Diophantine equation, number theory
Received by editor(s): May 10, 1995
Received by editor(s) in revised form: July 5, 1995, and September 7, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society